Alert archive / Kansas / Winter Storm Warnings in 2022

Winter Storm Warning 3, NWS Dodge City, KS

March 9, 20226 counties in Kansas

NWS Dodge City, KS issued this winter storm warning at Mar 9, 2022, 1:56 AM CST for 6 counties in Kansas. It took effect at Mar 9, 2022, 6:00 PM CST. It was in force for 17 hr. 28 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 9, 2022, 1:56 AM CST (07:56 UTC)
In effect from
Mar 9, 2022, 6:00 PM CST
Expired
Mar 10, 2022, 10:51 AM CST
In force
17 hr
Issued by
NWS Dodge City, KS

Counties Ellis County, KS, Lane County, KS, Ness County, KS, Rush County, KS, Scott County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 97 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 4:40 AM CSTSNOW 6Hays, KS5 TO 7 INCHES WAS ESTIMATED.
Mar 10, 4:42 AM CSTSNOW 3Scott City, KS
Mar 10, 4:43 AM CSTSNOW 5.5Wakeeney, KS5 TO 6 INCHES WAS REPORTED.
Mar 10, 5:50 AM CSTSNOW 2.5Victoria, KSRELAYED FROM NWS ICT.
Mar 10, 6:37 AM CSTSNOW 5Catherine, KS5 INCHES OF SNOW WITH 0.33 LIQUID EQUIVALENT, AND UP TO 3 FOOT SNOWDRIFTS.
Mar 10, 7:00 AM CSTSNOW 2.44 N Ash Valley, KSCOCORAHS STATION KS-RH-10 TIMKEN 7.8 SSW.
Mar 10, 7:00 AM CSTSNOW 2.62 N Shaffer, KSCOCORAHS STATION KS-RH-8 ALBERT 3.3 NW.
Mar 10, 7:00 AM CSTSNOW 3.23 Se Mccracken, KSCO-OP OBSERVER STATION MCCK1 2.9 SE MCCRACKEN.
Mar 10, 7:00 AM CSTSNOW 4.5Utica, KSCO-OP OBSERVER STATION UTCK1 UTICA.
Mar 10, 7:00 AM CSTSNOW 66 Nnw Catherine, KSCOCORAHS STATION KS-EL-24 HAYS 8.9 NNE.
Mar 10, 7:00 AM CSTSNOW 6Healy, KSCO-OP OBSERVER STATION HEAK1 HEALY.
Mar 10, 7:00 AM CSTSNOW 6.21 Nne Hays, KSCOCORAHS STATION KS-EL-103 HAYS 1.1 NNE.
Mar 10, 7:00 AM CSTSNOW 6.22 Nw Hays, KSCOCORAHS STATION KS-EL-74 HAYS 1.5 NW.
Mar 10, 7:00 AM CSTSNOW 6.51 Sse Cedar Bluff, KSCO-OP OBSERVER STATION ELSK1 1.0 S CEDAR BLUFF.
Mar 10, 7:00 AM CSTSNOW 94 Sw Ellis, KSCOCORAHS STATION KS-TR-25 ELLIS 4.0 SW.
Mar 10, 8:00 AM CSTSNOW 2.511 Se Beeler, KSCOCORAHS STATION KS-NS-17 NESS CITY 11.6 SW.
Mar 10, 8:00 AM CSTSNOW 5Dighton, KSCOCORAHS STATION KS-LE-12 DIGHTON 0.4 WNW.
Mar 10, 8:00 AM CSTHEAVY SNOW 7Hays, KSTHIS SOCIAL MEDIA REPORT ESTIMATED A 6 TO 8 INCH NEW SNOWFALL.
Mar 10, 8:00 AM CSTSNOW 8.42 Nw Hays, KSCOCORAHS STATION KS-EL-6 HAYS 1.7 NW.
Mar 10, 8:00 AM CSTSNOW 8.52 Ssw Hays, KSCO-OP OBSERVER STATION HASK1 HAYS 1 S.
Mar 10, 8:00 AM CSTSNOW 12.510 S Collyer, KSCO-OP OBSERVER STATION CLYK1 9.8 S COLLYER.
Mar 10, 8:20 AM CSTSNOW 3La Crosse, KSTHIS REPORT WAS RECEIVED THROUGH SOCIAL MEDIA.
Mar 10, 8:30 AM CSTSNOW 46 Ssw Utica, KSCOCORAHS STATION KS-NS-5 UTICA 5.9 SSW.
Mar 10, 8:30 AM CSTSNOW 46 Ssw Utica, KSCO-OP OBSERVER STATION ZRIK1 5.7 SW UTICA.
Mar 10, 8:40 AM CSTHEAVY SNOW 10Collyer, KSTHIS REPORT WAS RECEIVED THROUGH SOCIAL MEDIA.
Mar 10, 10:00 AM CSTSNOW 8Scott State Lake, KSAN ESTIMATED 7 TO 9 INCH REPORT WAS RELAYED FROM NWS GOODLAND.
Mar 10, 10:15 AM CSTSNOW 81 Ene Hays, KSCOCORAHS STATION KS-EL-77 HAYS 0.9 ENE.
Mar 10, 10:30 AM CSTSNOW 10.8Ellis, KSTHIS SNOWFALL REPORT WAS RECEIVED THROUGH SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2022-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2022-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

532 
WWUS43 KDDC 090756
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
156 AM CST Wed Mar 9 2022

KSZ030-031-100000-
/O.UPG.KDDC.WS.A.0004.220310T0000Z-220310T1800Z/
/O.NEW.KDDC.WS.W.0003.220310T0000Z-220311T0000Z/
Trego-Ellis-
Including the cities of Wakeeney, Pfeifer, and Hays
156 AM CST Wed Mar 9 2022

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST THURSDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 7
  inches. Winds gusting as high as 40 mph. Bitter wind chills. 

* WHERE...Trego and Ellis Counties.

* WHEN...From 6 PM this evening to 6 PM CST Thursday.

* IMPACTS...Plan on snow covered roadways. Areas of blowing and
  drifting snow will significantly reduce visibility. 

* ADDITIONAL DETAILS...Winter weather driving conditions are
  expected to impact the Thursday morning commute. Wind chills as
  cold as -5 will pose a risk for any stranded motorists. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ043>046-065-066-100000-
/O.NEW.KDDC.WW.Y.0005.220310T0000Z-220311T0000Z/
Scott-Lane-Ness-Rush-Pawnee-Stafford-
Including the cities of Scott City, Scott State Lake, Dighton, 
Ness City, La Crosse, Larned, St. John, Stafford, and Macksville
156 AM CST Wed Mar 9 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 PM CST THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches. Winds gusting as high as 45 mph. Bitter wind chills.

* WHERE...Portions of central, south central and west central 
  Kansas.

* WHEN...From 6 PM this evening to 6 PM CST Thursday.

* IMPACTS...Plan on snow covered roadways. Areas of blowing and
  drifting snow will significantly reduce visibility. 

* ADDITIONAL DETAILS...Winter weather driving conditions are
  expected to impact the Thursday morning commute. Wind chills as
  cold as -5 will pose a risk for any stranded motorists. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Turner
5 follow-up statements
328 
WWUS43 KDDC 091902
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
102 PM CST Wed Mar 9 2022

KSZ030-031-101000-
/O.CON.KDDC.WS.W.0003.220310T0000Z-220311T0000Z/
Trego-Ellis-
Including the cities of Wakeeney, Pfeifer, and Hays
102 PM CST Wed Mar 9 2022

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM CST THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 5 to 6 
  inches. Winds gusting as high as 40 mph. Bitter wind chills.

* WHERE...Trego and Ellis Counties.

* WHEN...From 6 PM this evening to 6 PM CST Thursday.

* IMPACTS...Plan on snow covered roadways. Areas of blowing and 
  drifting snow will significantly reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ043>046-065-066-101000-
/O.CON.KDDC.WW.Y.0005.220310T0000Z-220311T0000Z/
Scott-Lane-Ness-Rush-Pawnee-Stafford-
Including the cities of Scott City, Scott State Lake, Dighton, 
Ness City, La Crosse, Larned, St. John, Stafford, and Macksville
102 PM CST Wed Mar 9 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM CST THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches. Winds gusting as high as 45 mph. Bitter wind chills.

* WHERE...Portions of central, south central and west central 
  Kansas.

* WHEN...From 6 PM this evening to 6 PM CST Thursday.

* IMPACTS...Plan on snow covered roadways. Areas of blowing and 
  drifting snow will significantly reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
534 
WWUS43 KDDC 092123
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
323 PM CST Wed Mar 9 2022

KSZ043>046-101000-
/O.UPG.KDDC.WW.Y.0005.220310T0000Z-220311T0000Z/
/O.EXA.KDDC.WS.W.0003.220310T0000Z-220311T0000Z/
Scott-Lane-Ness-Rush-
Including the cities of Scott City, Scott State Lake, Dighton, 
Ness City, and La Crosse
323 PM CST Wed Mar 9 2022

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 6 
  inches. Winds gusting as high as 40 mph.

* WHERE...Scott, Lane, Ness and Rush Counties.

* WHEN...Until 6 PM CST Thursday.

* IMPACTS...Plan on snow covered roadways. Areas of blowing and 
  drifting snow will significantly reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ030-031-101000-
/O.CON.KDDC.WS.W.0003.220310T0000Z-220311T0000Z/
Trego-Ellis-
Including the cities of Wakeeney, Pfeifer, and Hays
323 PM CST Wed Mar 9 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST
THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 5 to 6 
  inches. Winds gusting as high as 40 mph. Bitter wind chills.

* WHERE...Trego and Ellis Counties.

* WHEN...From 6 PM this evening to 6 PM CST Thursday.

* IMPACTS...Plan on snow covered roadways. Areas of blowing and 
  drifting snow will significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ061>064-075>081-101000-
/O.EXA.KDDC.WW.Y.0005.220310T0000Z-220311T0000Z/
Hamilton-Kearny-Finney-Hodgeman-Grant-Haskell-Gray-Ford-Edwards-
Kiowa-Pratt-
Including the cities of Syracuse, Lakin, Deerfield, Garden City, 
Jetmore, Hanston, Ulysses, Sublette, Satanta, Cimarron, 
Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, 
and Pratt
323 PM CST Wed Mar 9 2022 /223 PM MST Wed Mar 9 2022/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/
THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 
  inches. Winds gusting as high as 45 mph.

* WHERE...Portions of south central and southwest Kansas.

* WHEN...From 6 PM this evening to 6 PM CST Thursday.

* IMPACTS...Plan on snow covered roadways. Areas of blowing and 
  drifting snow will significantly reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ065-066-101000-
/O.CON.KDDC.WW.Y.0005.220310T0000Z-220311T0000Z/
Pawnee-Stafford-
Including the cities of Larned, St. John, Stafford, 
and Macksville
323 PM CST Wed Mar 9 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches. Winds gusting as high as 45 mph. Bitter wind chills.

* WHERE...Portions of central, south central and west central 
  Kansas.

* WHEN...From 6 PM this evening to 6 PM CST Thursday.

* IMPACTS...Plan on snow covered roadways. Areas of blowing and 
  drifting snow will significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
679 
WWUS43 KDDC 100325
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
925 PM CST Wed Mar 9 2022

KSZ030-031-043>046-101800-
/O.EXT.KDDC.WS.W.0003.000000T0000Z-220310T1800Z/
Trego-Ellis-Scott-Lane-Ness-Rush-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, and La Crosse
925 PM CST Wed Mar 9 2022

...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON CST THURSDAY...

* WHAT...Heavy snow. Additional snow accumulations of 3 to 6 
  inches. Winds gusting as high as 35-40 mph.

* WHERE...Portions of central and west central Kansas.

* WHEN...Until noon CST Thursday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ061>066-075>081-101800-
/O.EXT.KDDC.WW.Y.0005.000000T0000Z-220310T1800Z/
Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford-Grant-Haskell-
Gray-Ford-Edwards-Kiowa-Pratt-
Including the cities of Syracuse, Lakin, Deerfield, Garden City, 
Jetmore, Hanston, Larned, St. John, Stafford, Macksville, 
Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, 
Kinsley, Lewis, Greensburg, Haviland, and Pratt
925 PM CST Wed Mar 9 2022 /825 PM MST Wed Mar 9 2022/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM
MST/ THURSDAY...

* WHAT...Snow. Total snow accumulations of 1 to 3 inches. Winds
  gusting as high as 35-40 mph.

* WHERE...Portions of south central and southwest Kansas.

* WHEN...Until noon CST /11 AM MST/ Thursday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
294 
WWUS43 KDDC 100700
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
100 AM CST Thu Mar 10 2022

KSZ030-031-043>046-101800-
/O.CON.KDDC.WS.W.0003.000000T0000Z-220310T1800Z/
Trego-Ellis-Scott-Lane-Ness-Rush-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, and La Crosse
100 AM CST Thu Mar 10 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Heavy snow. Additional snow accumulations of 4 to 7 
  inches. Winds gusting as high as 35-40 mph.

* WHERE...Portions of central and west central Kansas.

* WHEN...Until noon CST Thursday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ074-084>090-102100-
/O.EXB.KDDC.WW.Y.0005.220310T1800Z-220311T1200Z/
Stanton-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Johnson City, Elkhart, Hugoton, Liberal, 
Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, 
Lake Coldwater, Protection, Medicine Lodge, and Kiowa
100 AM CST Thu Mar 10 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST
FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 4 
  inches.

* WHERE...Portions of south central and southwest Kansas.

* WHEN...From noon today to 6 AM CST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ075>078-080-081-102100-
/O.EXT.KDDC.WW.Y.0005.000000T0000Z-220311T1200Z/
Grant-Haskell-Gray-Ford-Kiowa-Pratt-
Including the cities of Ulysses, Sublette, Satanta, Cimarron, 
Montezuma, Dodge City, Greensburg, Haviland, and Pratt
100 AM CST Thu Mar 10 2022

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY...

* WHAT...Snow. Total snow accumulations of 1 to 4 inches. Winds 
  gusting as high as 35-40 mph.

* WHERE...Portions of south central and southwest Kansas.

* WHEN...Until 6 AM CST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ061>066-079-101800-
/O.CON.KDDC.WW.Y.0005.000000T0000Z-220310T1800Z/
Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford-Edwards-
Including the cities of Syracuse, Lakin, Deerfield, Garden City, 
Jetmore, Hanston, Larned, St. John, Stafford, Macksville, 
Kinsley, and Lewis
100 AM CST Thu Mar 10 2022 /1200 AM MST Thu Mar 10 2022/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
/11 AM MST/ TODAY...

* WHAT...Snow. Total snow accumulations of 1 to 4 inches. Winds 
  gusting as high as 35-40 mph.

* WHERE...Portions of south central and southwest Kansas.

* WHEN...Until noon CST /11 AM MST/ Thursday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
364 
WWUS43 KDDC 101651
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
1051 AM CST Thu Mar 10 2022

KSZ030-031-043>046-101800-
/O.CAN.KDDC.WS.W.0003.000000T0000Z-220310T1800Z/
Trego-Ellis-Scott-Lane-Ness-Rush-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, and La Crosse
1051 AM CST Thu Mar 10 2022

...WINTER STORM WARNING IS CANCELLED...

Accumulating snow has ended.

$$

KSZ061>066-079-101800-
/O.CAN.KDDC.WW.Y.0005.000000T0000Z-220310T1800Z/
Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford-Edwards-
Including the cities of Syracuse, Lakin, Deerfield, Garden City, 
Jetmore, Hanston, Larned, St. John, Stafford, Macksville, 
Kinsley, and Lewis
1051 AM CST Thu Mar 10 2022 /951 AM MST Thu Mar 10 2022/

...WINTER WEATHER ADVISORY IS CANCELLED...

Accumulating snow has ended.

$$

KSZ075>078-080-081-111000-
/O.CON.KDDC.WW.Y.0005.000000T0000Z-220311T1200Z/
Grant-Haskell-Gray-Ford-Kiowa-Pratt-
Including the cities of Ulysses, Sublette, Satanta, Cimarron, 
Montezuma, Dodge City, Greensburg, Haviland, and Pratt
1051 AM CST Thu Mar 10 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
FRIDAY...

* WHAT...Snow. Total snow accumulations of 1 to 4 inches. Winds 
  gusting as high as 35-40 mph.

* WHERE...Portions of south central and southwest Kansas.

* WHEN...Until 6 AM CST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ074-084>090-111000-
/O.CON.KDDC.WW.Y.0005.220310T1800Z-220311T1200Z/
Stanton-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Johnson City, Elkhart, Hugoton, Liberal, 
Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, 
Lake Coldwater, Protection, Medicine Lodge, and Kiowa
1051 AM CST Thu Mar 10 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 4 
  inches.

* WHERE...Portions of south central and southwest Kansas.

* WHEN...From noon today to 6 AM CST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this winter storm warning went out at Mar 9, 1:20 AM CST, 36 minutes earlier.

Area forecast discussion, Mar 9, 1:20 AM CST, 36 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
120 AM CST Wed Mar 9 2022

...Updated Long Term...

.SHORT TERM...(Wednesday through Thursday)
Issued at 1208 AM CST Wed Mar 9 2022

Subsidence behind yesterday's shortwave has cleared the sky as of
midnight as expected. Light precipitation from yesterday has
evidently added enough moisture into the boundary layer to create
scattered areas of ground/valley fog. Several sites have dropped
to 1/4 mile visibility, but trends have been fleeting, and will
continue to monitor. Areas of fog or stratus will continue through
sunrise, otherwise it will remain clear and cold, down into the
teens once again.

Any fog or stratus will erode by 9 am Wednesday, as southeasterly
pressure gradients tighten sharply in response to cyclogenesis in
SE Colorado. Expect strong southeast winds Wednesday afternoon,
gusting in the 30-35 mph range. Still expecting Wednesday to be
the mildest day of the week, with several degrees of moderation
at 850 mb, but thickening/lowering clouds and easterly components
in the boundary layer will mute the warmup. Northern counties will
be limited to the 40s, but southern counties will achieve several
hours of the 50s, as they will hang onto the prefrontal warm
sector the longest. After 3 pm, the anticipated arctic cold front
will begin invading the northern zones, and these areas should be
prepared for a dramatic temperature drop by late afternoon. All
guidance has been consistent in keeping all zones dry through
6 pm Wednesday, and the forecast is dry through then.

Rapidly deteriorating weather is expected Wednesday evening, as
arctic air surges south on intense northeast winds. Again,
followed the strongest wind guidance available, with gusts as high
as 50 mph along the preferred US 83 corridor. Strong cold air
advection will send air temperatures crashing to the 10-15 range
for most zones by sunrise Thursday, with wind chills in the
0 to -5 range. This is above our wind chill advisory criteria,
but regardless, the cold will be dangerous for commuters and any
motorists stranded in the snow/blowing snow.

Speaking of the snow, snow accumulations will increase with
northern extent Wednesday night through Thursday morning. Current
storm total snow grids carry 4-6 inches along the I-70 corridor
through Thursday morning (Trego/Ellis), 2-3 inches along the K-96
corridor, and roughly an inch down to approximately US 50. South
of US 50, especially adjacent to Oklahoma, expect little if any
snow from this wave (your turn is coming Thursday night). Winter
weather headlines will be issued on this shift as appropriate,
after coordination with neighboring WFOs. Regardless, high
confidence of winter driving impacts along I-70 for the Thursday
morning commute. Increased pops to definite/categorical for these
northern zones, up to 100%, and added blowing snow to the grids.

Thursday will be miserably cold. Strong northeast winds early will
gradually diminish through the day, as arctic high pressure sinks
into NW Kansas. Still winds will remain elevated in the afternoon,
allowing wind chill indices to only recover to the 5-15 range
during the day. Models prog thick stratus through Thursday with
850 mb temperatures in the -10 to -15 range, and that combination
will force air temperatures to struggle in the teens and 20s all
day. Current forecasted high at Dodge City is 24, which is 33
degrees below normal for March 10th. Models show continuity that
snow will diminish to flurries/scattered snow showers or nothing
much of daylight Thursday, with a break in forcing for ascent
expected.

.LONG TERM...(Friday through Tuesday)
Issued at 120 AM CST Wed Mar 9 2022

Models remain consistent developing additional bands of light snow
across the central and especially southern portions of SW KS
Thursday night and early Friday, as a vigorous shortwave dives
into Arizona. Moisture supply will not be great, but a general 1-2
inch snowfall appears probable, and increased NBM pops to the
likely category adjacent to Oklahoma. Another winter weather
advisory may be required, with blowing dry snow potential and
elevated north winds (and impacts with the Friday morning
commute). All snow will wrap up quickly around sunrise, with
strong subsidence behind the passing positively tilted trough
delivering rapid clearing through the day. Friday will be
unseasonably cold, but with full March sun, most location should
warm above freezing into the 30s. Areas with the deepest snow
cover (along I-70) will hold below freezing.

One more very cold night Friday night/early Saturday, as arctic
high pressure settles south over Kansas. Radiational cooling
appears ideal here, with light winds and a clear sky. Given a
little snow on the ground, single digit air temperatures will be
common sunrise Saturday.

And then the warmup begins. Return flow commences Saturday
afternoon, with elevated southwest winds and afternoon
temperatures in the 40s northeast, to 50s southwest. Further
warming into the 60s is forecast Sunday, except 50s over the
lingering snow near I-70. 00z ECMWF shows an intense, but
moisture-starved shortwave diving through the high plains Sunday
night/Monday morning. This system displays intense wind energy,
but it appears unfavorably timed with the diurnal heating cycle to
produce high wind warning criteria at this point. This shortwave
will deliver a minor hiccup in the warming trend Monday, followed
by very strong warming, into the 70s, Tuesday and Wednesday
afternoons. A long dry stretch is evident, with all zones dry
Saturday onward through next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1040 PM CST Tue Mar 8 2022

Complicated TAF cycle with amendments likely. Areas of dense
ground fog were developing at 0430z, with GCK already reporting
1/4 sm visibility. Light precipitation from yesterday appears to
have added enough moisture in the boundary layer to produce the
fog, and included TEMPO groups at GCK/DDC where this light
precipitation fell yesterday. Consensus of short term models
suggest low stratus and/or fog will expand to include the
GCK/DDC/LBL terminals through 12z Wed. Any fog/stratus should lift
after 15z Wed, as southeast winds strengthen. After 15z Wed,
expect SE winds to gust to near 30 kts at all airports, in
response to cyclogenesis in SE Colorado. Ceilings will gradually
lower Wednesday, but VFR is expected to continue, and airports are
expected to remain dry, through 00z Thu. High confidence flying
conditions will degrade sharply after 00z Thu, as a strong arctic
cold front races south through SW KS during the 00-06z Thu time
frame. NE winds will gust to near 40 kts behind this front, with
ceilings rapidly lowering and flight categories degrading through
12z Thu. Light snow/blowing snow is expected to begin at GCK at
the end of this TAF period, and perhaps DDC. High confidence snow
and blowing/drifting snow will produce very poor flying conditions
at HYS 06-12z Thu.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  18  48  13  24 /  10  10  60  40
GCK  17  47  11  24 /   0  10  70  40
EHA  20  57  12  26 /   0  10  30  30
LBL  16  57  11  26 /   0  10  40  30
HYS  17  40  12  24 /  10  10 100  80
P28  20  53  22  32 /  10  10  40  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from this evening through Thursday morning
for KSZ030-031.

&&

SHORT TERM...Turner
LONG TERM...Turner
AVIATION...Turner
Hazardous weather outlook, Mar 8, 2:11 AM CST, 23 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
211 AM CST Tue Mar 8 2022

KSZ030-031-043>046-061>066-074>081-084>090-090815-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
211 AM CST Tue Mar 8 2022 /111 AM MST Tue Mar 8 2022/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today.

Day 1 Discussion
----------------

Scattered light snow showers are possible across the northwest
counties Tuesday, with little if any accumulation expected.

Day 1 Hazards
-------------
* Snow: Limited risk

.DAYS TWO THROUGH SEVEN...Wednesday through Sunday.

Days 2-7 Discussion
-------------------

A strong cold front is expected Wednesday night with strong
northeast winds. Much colder air is expected Thursday, with
afternoon temperatures only in the 20s. Wind chill indices will
be near zero or below Thursday morning, and again Friday morning.

Areas of light snow are expected to favor the northern counties
near I-70 early Thursday, and again areas adjacent to Oklahoma
early Friday. Modest accumulations and areas of blowing snow are
possible. A winter weather advisory may be required for the I-70
corridor for Thursday morning.

Days 2-7 Hazards
----------------
* Wednesday
  - No hazards.

* Thursday
  - Elevated cold: Significant risk
  - Snow: Elevated risk

* Friday
  - Elevated cold: Significant risk
  - Snow: Elevated risk

* Saturday
  - No hazards.

* Sunday
  - No hazards.

* Monday
  - No hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/erh/ghwo?wfo=ddc

Turner

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 1:56 AM CSTWinter Weather AdvisoryDDCBarber, Clark, Comanche, Edwards, Finney, Ford and 19 more49 hr

Nearby

Winter Storm Warnings in Kansas, 2022Every winter storm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.